MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 4-L 8.5 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 4-L 8.5 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-45854-XPCN1A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: when pressure injecting contract the catheter extension line started leaking.Additional information: cvc was placed in the left subclavian on (b)(6) and the incident was on the (b)(6).After the attempt to inject the contrast, the area appeared to be frayed between the insertion site and the hub/adapter.The issue was identified during use on patient.There was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: when pressure injecting contract the catheter extension line started leaking.Additional information: cvc was placed in the left subclavian on 24th sep and the incident was on the 30th sep.After the attempt to inject the contrast, the area appeared to be frayed between the insertion site and the hub/adapter.The issue was identified during use on patient.There was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).The report of an extension line leak was confirmed through complaint investigation of the returned sample.The customer returned one, 4-lumen pi cvc for analysis.Signs-of-use in the form of biological material were observed.Visual analysis revealed that the medial 1 extension line (gray hub) contained a long, continuous separation across most of the extrusion.The separation starts off smooth and uniform but becomes stretched as it travels down the extrusion.The extension line material at the separation was folded outwards and appeared consistent with damage resulting from overpressure of the line.It was also noted that the slide clamp was occluding the distal end of the medial 1 extension line.The cut appeared to stop directly adjacent to the slide clamp.The slide clamp was removed, and microscopic examination revealed imprints and folds at this location, which is evidence that suggests the slide clamp was activated when the medial 1 line was pressurized.The length of the separation measured 34mm-84mm via calibrated ruler from the gray hub.The extension line outer diameter (in an area not affected by damage) measured 0.085" via calibrated caliper, which was within the specification limits of 0.084"-0.088" per the medial 1 extrusion product drawing.The medial 1 inner diameter at the hub end measured 0.057" via calibrated pin gauge, which was within the specification limits of 0.055"-0.059" per the medial 1 extrusion product drawing.This indicated that the undamaged portion of the extension line met wall thickness requirements.Functional inspection was performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".A lab inventory syringe filled with water was attached to all four extension lines and flushed.Water leaked from the damage to the medial 1 lumen; however, all other extension lines flushed as intended.A long pin gauge was inserted through the medial 1 lumen to check for blockages in the catheter body.The pin gauge was able to pass completely through the lumen.No blockages were encountered.The ifu provided with the kit informs the user, "open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure".The ifu also states, "ensure patency of each lumen of catheter prior to pressure injection to minimize the risk of catheter failure and/or patient complications".The ifu also states, "do not exceed ten (10) injections or catheter's maximum recommended flow rate located on product labelling and catheter luer hub to minimize the risk of catheter failure and/or tip displacement".A device history record review was performed, and no relevant findings were identified.Based on the customer report and the appearance of the damage, unintentional use error (overpressure) likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI CVC KIT: 4-L 8.5 FR X 20 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18037717
Report Number9680794-2023-00818
Device Sequence Number17999381
Product Code FOZ
UDI-Device Identifier10801902162158
UDI-Public10801902162158
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberCDC-45854-XPCN1A
Device Lot Number13F22K0471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown